Why the study?
Does the coadministration of cyclosporin A increase cardiotoxicity in patients receiving high-dose anthracycline chemotherapy?
Does the coadministration of cyclosporin A increase cardiotoxicity in patients receiving high-dose anthracycline chemotherapy?
Coadministration of cyclosporin A as a multidrug-resistance modulator does not increase anthracycline-related cardiotoxicity and may have a positive influence on LVEF in patients receiving doxorubicin.
May support cyclosporin A with doxorubicin to preserve LVEF without added cardiotoxicity; leaves open confirmation in randomized trials.
Cyclosporin A has heterogeneous effects on anthracycline-related cardiotoxicity and can prevent multidrug-resistance (MDR). The aim of this study was to explore whether the coadministration of cyclosporin A is accompanied by an increase in cardiotoxicity. Forty-three patients (27 male, 16 female, age: 18-67 yrs [mean: 47.5 yrs, SD: 11.6 yrs]) received 177 radionuclide ventriculography examinations (RNV 177 at rest, 133 at stress) before and during chemotherapy with either doxorubicin (n = 23) or epirubicin (n = 20). RNV studies were applied up to 11 times in the follow-up of the patients. A maximum of 10 courses of chemotherapy was performed. In the doxorubicin group only, the age of the patients and the cumulative dose of the chemotherapeutic agent had a significant negative impact on left ventricular ejection fractions, whereas cyclosporin A had a significant positive influence (multiple analysis of regression, p < 0.05). Cyclosporin A did not cause any significant increase in cardiotoxicity in our patients.
No takes yet. Share an insight, caveat, or question.
Eising et al. (1997) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: